Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 29, NWS Fort Worth, TX

August 30, 2001Bell County, Falls County, Texas

NWS Fort Worth, TX issued this flash flood warning at Aug 30, 2001, 11:45 AM CDT for Bell County, Falls County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 30, 2001, 11:45 AM CDT (16:45 UTC)
Expired
Aug 30, 2001, 1:45 PM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bell County, TX, Falls County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
679 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 301646
FFWFTW
TXC027-145-301845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 AM CDT THU AUG 30 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS
  FALLS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 145 PM CDT

* AT 1145 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A BAND
  OF VERY HEAVY RAIN FROM NEAR KILLEEN TO NEAR TROY...MOVING
  NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BELTON...HARKER HEIGHTS...
  HOLLAND...KILLEEN...LITTLE RIVER-ACADEMY...LOTT...MARLIN...MORGANS
  POINT RESORT...NOLANVILLE...ROGERS...ROSEBUD AND SALADO

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3104 9784 3083 9741 3123 9664 3150 9681

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 11:23 AM CDT, 22 minutes earlier.

Area forecast discussion, Aug 30, 11:23 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
1123 AM CDT THU AUG 30 2001

LATEST WATER VAPOR IMAGERY INDICATES A DEEP TROPICAL MOIST PLUME OVER
EAST TEXAS. AS SHORTWAVE TROUGH OVER THE SOUTHERN HIGH PLAINS
APPROACHES THE AREA...DEEPER MOISTURE AND MAIN AREA OF RAIN
MAY GRADUALLY SHIFT EAST OF THE TERMINAL AREAS. STILL PLENTY OF
RESIDUAL MOISTURE SO DO NOT SEE MUCH CHANCE FOR SIGNIFICANT
IMPROVEMENT IN CEILINGS THROUGH THE FORECAST PERIOD. WILL FORECAST
MOSTLY MVFR CONDITIONS THROUGH THE AFTERNOON WITH CEILINGS LOWERING
TO IFR OVERNIGHT. FOG COULD ALSO BECOME A PROBLEM TONIGHT WITH MVFR
VISIBILITIES LIKELY.

9

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 12:41 PM CDTFlash Flood WarningFWDDallas, Kaufman, Rockwall3 hr
Aug 30, 1:27 PM CDTFlash Flood WarningFWDBell, Falls3 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.